i get chemotherapy and one of my drugs causes the same problem with my feet as well as my hands. i do have to use a walker on the days that my feet as swollen and sore. your diagnosis impaired tissue integrity r/t chemical insult (?) secondary to chemotherapy side effects or r/t cell lysis secondary to chemotherapy aeb feets bilaterally hot and tender to touch, nonpitting edema tender to touch, protectiveness toward site, thrombocytopenia, and reported local and intermittent pain upon palpation of reddened areas is actually ok although i would clean up the wording a little bit: impaired tissue integrity r/t chemotherapy aeb bilateral feet hot and tender to touch as well as edematous, skin reddened, shiny and taunt over feet and joints, intermittent pain upon palpation of areas of feet and patient protectiveness of the feet. i would not use thrombocytopenia as a symptom of impaired tissue integrity.
nutritional deficiency r/t malabsorption and decreased intake secondary to treatment side effects aeb reported loss of the sense of smell and reported loss of the sense of taste. i have runs where i don't feel like eating and then other days where i can eat like a horse. however, nutritional deficiency is not a nanda diagnosis. i would re-write this as imbalanced nutrition: less than body requirements r/t decreased intake secondary to chemotherapy aeb patient report of loss of sense of small and taste.
impaired urinary elimination r/t kidney damage secondary to multiple myeloma and chemotherapy aeb reported daily use of diuretics and pt reporting need to rush to bathroom to avoid incontinent episodes. use of daily diuretics is a medical treatment and not a symptom of the nursing problem so you shouldn't be using it as an aeb item. the patient's frequency (rushing to the bathroom) is the symptom of the impaired urinary elimination. i would re-write this as impaired urinary elimination r/t kidney damage secondary to multiple myeloma and chemotherapy aeb patient reports of needing to rush to bathroom to avoid incontinence.
social isolation r/t avoidance of crowds secondary to chemotherapy-induced immunosuppression aeb reported avoidance of crowds and h/o neutropenic isolation. well, you have this nursing diagnostic statement all messed up. first of all, avoidance of crowds is not a cause for social isolation. the definition of this diagnosis is aloneness experienced by the individual and perceived as imposed by others and as a negative or threatening state (page356, nanda international nursing diagnoses: definitions and classifications 2009-2011). your related factor (r/t), or cause, of the social isolation must explain to the reader why they prefer to experience aloneness and avoidance of crowds secondary to chemotherapy-induced immunosuppression doesn't do that. your one symptom of the isolation, the reported avoidance of crowds, is ok, but a h/o neutropenic isolation makes no sense. that sounds more like something someone would be fearful of. his illness alone and the way he might perceive what he looks like is enough aeb evidence for a social isolation diagnosis. you might try wording the diagnosis this way: social isolation r/t altered state of health aeb refusal to join in any group activities or go out into the public.
- - - - - - - - - - - - - - -
the construction of the 3-part diagnostic statement follows this format:
p (problem) - e (etiology) - s (symptoms)
problem - this is the nursing diagnosis. a nursing diagnosis is actually a label. to be clear as to what the diagnosis means, read its definition in a nursing diagnosis reference or a care plan book that contains this information. the appendix of taber's cyclopedic medical dictionary has this information.
etiology - also called the related factor by nanda. this is what is causing the problem. it is the reason the problem exists and reasons can be many and varied. ask yourself "why did this happen?" or "how did this problem come about?" "what caused this to become a problem in the first place?" and dig deep. consider the medical diagnosis, the medical treatments that were ordered and the patient's ability to perform their adls. pathophysiologies need to be examined to find these etiologies if they are of a physiologic origin. it is considered unprofessional to list a medical diagnosis, so a medical condition must be stated in generic physiological terms. you can sneak a medical diagnosis in by listing a physiological cause and then stating "secondary to (the medical disease)" if your instructors will allow this.
symptoms - also called defining characteristics by nanda, these are the abnormal data items that are discovered during the patient assessment. they can also be the same signs and symptoms of the medical disease the patient has, the patient's responses to their disease, and problems accomplishing their adls. they are evidence that prove the existence of the nursing problem. if you are unsure that a symptom belongs with a nursing problem, refer to a nursing diagnosis reference. these symptoms will be the focus of your nursing interventions and goals.